Depression/Mental Health Expert Forum
Bipolar Disorder and Nightmares.....
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Bipolar Disorder and Nightmares.....

hello.  i am 29 and have either bipolar disorder w/ psychotic tendencies or schizoaffective disorder w/ bipolar tendencies-- my doctor has said both.  he did not make this diagnosis until i was put on paxil and went totally manic... well, before the paxil episode-- several months before-- i started having terrible nightmares!they were always about babies... usually sick ones. the dreams lasted about 3 months... and started before my diagnosis was made.  well, its been around four months since the dreams stopped, and now they have started again... and again the dreams are about sick babies or me being sick... the dreams are TERRIBLE.i guess i dream about babies b/c my gyn wants to do a hysterectomy... and i don't want it.  i do suffer from health anxiety-- and am terrified these dreams are the result of a brain tumor or something... maybe hormonal shifts???
can hormones cause nightmares if they are out of whack???

is there any medication i can take before bed that might stop these dreams???? i wake up and feel like i have been fighting a war ALL NIGHT LONG!!!!!!!  

i know some medications can cause nightmares... i am on vioxx once a day, ovcon 50 for endometriosis, inderal (for headaches/angina), lithium 300 mg 3 x a day, and klonopin.

any help would be MORE THAN APPRECIATED.
Related Discussions
242532_tn?1269553979
You are on plenty of medication, I can't imagine adding anymore would help. I think you already have an answer embedded in your question and that has to do with the possible hysterectomy.  The whole issue of having, or not having, babies is highly charged for you so thinking it through during the day may relieve you of having to work it over during your dreams.  Talk to your therapist about these issues...and be as honest with yourself as you can be..that's the best course.
6 Comments
Blank
Avatar_n_tn
Hello I am amandauk43. I am trying too seek help for a close Friend who is married,and has No real support at all She feels very much as if she is being threatend by people like the consultant.Please email if you can Thanks Amanda Harrison email ***@****
Blank
Avatar_n_tn
Hypnogognic states... Paxil is well known for causing very vivid dreams which can sometimes become difficult to distinguish from reality.  That I think is called a hypnogogic state - I expect the MD on this forum might come and explain this more fully now that I've brought the matter to his attention?  Paxil is also getting a wicked name for causing aggressive behaviour, suicidal ideation etc.  Yep, could be mistaken for mental illness.  Perhaps once again the on-site MD can step away from the pharmaScene for a while and explain the realities of this drug and its side effects in more detail than I can?

Please go do your own research as well.  DONT GO COLD TURKEY.  Take your time, seek expert advice from people like Peter Breggin (EMINENT psychiatrist and author), David Healy (Director of psychological medicines in University of Wales, author and expert witness), Doctor Mosher (eminent psychiatrist and author), Dr Anne Tracy (Eminent Psychologist and author) from their sites or email them.  Starter for you might be to check out the information on the following support board:
http://paxilsupport.homestead.com/Index.html
Or go to Google - type in:
paxil side effects withdrawal symptoms
and you'll see masses of sites, links, info, support boards.

Best wishes.
Peagee
Blank
Avatar_n_tn
i know some medications can cause nightmares... i am on vioxx once a day, ovcon 50 for endometriosis, inderal (for headaches/angina), lithium 300 mg 3 x a day, and klonopin.

FairyDust - you are toxic from this mix of toxic chemical compounds!  Endometriosis:  go to:  http://www.wholeapproach.com and treat yourself for yeast and clear your bowels!  Get off the lithium and klonopin - it is a wonder you don't throw yourself in front of traffic!  Inderal for headaches?!  Honey - you have a run down immune system - build it up with NUTRITION and supplements!  Vioxx  and Paxil!  You'll never be well nor will any therapist ever be able to help you since you are suffering from DRUG-INDUCED/DOCTOR INDUCED SYMPTOMS!  Get a new doctor who will taper you off these drugs and get your life back.  

Has anyone ever tested to prove that you have all of these disorders?  If I took all of those drugs, I'd be psychotic and schizophrenic.

Furthermore, schizophrenia can be cleared without drugs in most cases.  See:  http://www.moshersoteria.com.

For a Natural Treatment to "bi-polar" disorder:  http://www.truehope.com

For a doctor who will help you, http://www.alternativementalhealth.com

Get help!
And DiscloseTheTruth!
Blank
Avatar_n_tn
Hi, I am on Vioxx only with no other problems and have been having horrible vivid nightmares for the first time in my life and nothing else has changed so see if your dr will put you on something else, either a natural remedy or even ibuprophen would be better.  I was trying Vioxx for my knee - I have an old surgery that either has deteriorated or developed arthritis but I will live with the pain or have surgery before I take Vioxx another day.  And ALWAYS check with a good pharmacist for drug interactions. Some docs get too busy and forget to pay attention. You might want a second opinion in any case to see if you can cut down on the meds.  Check out newlife.com for Dr. Paul Meier who is an excellent psychiatrist. There is a place on the home page to ask questions, including one like yours.  He's especially good on recommending drugs to ask your dr about with the fewest side effects. Good luck!
Blank
Avatar_n_tn
It may be that nightmares are just another facet of the bipolar disorder. I've had exceedingly vivid nightmares all my life, and when I was diagnosed as bipolar, I wondered if the two were connected.

I'm still undecided on this, since my mental journey, like everyone else's, has been a scary rollercoaster of prescription drugs, self medication, and sometimes thinking that I will never figure out how to be stable and stop hurting my loved ones. That's enough to give anyone nightmares! But I did find some interesting articles on about.com about the connection between vivid dreams and bipolar disorder. Someone even suggested that there is a pattern in our dream cycles which is connected to the cycles of our moods, maybe something predictive. Specifically, the author's experience was that she noticed she had especially violent nightmares just before the onset of a manic phase. http://bipolar.about.com/od/sleepissues/a/040729_dreams.htm

I love the idea that there may be a pattern, because anything that will help me predict my mental cycles is golden!
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank